Alert archive / Montana / High Wind Warnings in 2022

High Wind Warning 11, NWS Great Falls, MT

February 9, 2022

NWS Great Falls, MT issued this high wind warning at Feb 9, 2022, 2:51 AM MST. It took effect at Feb 10, 2022, 12:00 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 9, 2022, 2:51 AM MST (09:51 UTC)
In effect from
Feb 10, 2022, 12:00 AM MST
Expired
Feb 10, 2022, 8:00 PM MST
In force
20 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

070 
WWUS75 KTFX 090951
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
251 AM MST Wed Feb 9 2022

MTZ009-010-048-092300-
/O.UPG.KTFX.HW.A.0008.220210T0600Z-220211T0600Z/
/O.NEW.KTFX.HW.W.0011.220210T0700Z-220211T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
251 AM MST Wed Feb 9 2022

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST 
THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From Midnight tonight to 8 PM MST Thursday.

* IMPACTS...Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ044>046-092300-
/O.UPG.KTFX.HW.A.0008.220210T0600Z-220211T0600Z/
/O.NEW.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Toole-Liberty-Eastern Pondera-
Including the following locations: Brady, Shelby, Whitlash,
Chester, Conrad, and Sunburst
251 AM MST Wed Feb 9 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Pondera, Liberty and Toole Counties.

* WHEN...From 9 AM to 8 PM MST Thursday.

* IMPACTS...Blowing dust could significantly reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ050-092300-
/O.NEW.KTFX.HW.A.0009.220210T1600Z-220211T0300Z/
Judith Basin-
Including the following locations: Raynesford, Stanford, and
Hobson
251 AM MST Wed Feb 9 2022

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY 
EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Judith Basin County.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...Travel may be difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates.

&&

$$

AM
4 follow-up statements
104 
WWUS75 KTFX 092059
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
159 PM MST Wed Feb 9 2022

MTZ050-101200-
/O.UPG.KTFX.HW.A.0009.220210T1600Z-220211T0300Z/
/O.EXA.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Judith Basin-
Including the following locations: Raynesford, Stanford, and
Hobson
159 PM MST Wed Feb 9 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Judith Basin County.

* WHEN...From 9 AM to 8 PM MST Thursday.

* IMPACTS...Travel may be difficult in cross winds. Loose items may 
  be moved in the wind. Wind may create localized areas of blowing 
  dust with reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind. Slow down if you encounter blowing dust 
while driving.

&&

$$

MTZ009-010-048-101200-
/O.CON.KTFX.HW.W.0011.220210T0700Z-220211T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
159 PM MST Wed Feb 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM 
MST THURSDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph expected.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...From Midnight tonight to 8 PM MST Thursday.

* IMPACTS...Travel may be difficult in cross winds. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind. Slow down if you encounter blowing dust 
while driving.

&&

$$

MTZ044>046-101200-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Toole-Liberty-Eastern Pondera-
Including the following locations: Brady, Shelby, Whitlash,
Chester, Conrad, and Sunburst
159 PM MST Wed Feb 9 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM MST 
THURSDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Pondera, Liberty and Toole Counties.

* WHEN...From 9 AM to 8 PM MST Thursday.

* IMPACTS...Travel may be difficult in cross winds. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind. Slow down if you encounter blowing dust 
while driving.

&&

$$
675 
WWUS75 KTFX 100923
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
223 AM MST Thu Feb 10 2022

MTZ011>013-047-049-051-110300-
/O.EXA.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Hill-Cascade-Chouteau-Blaine-Eastern Teton-Fergus-
Including the following locations: Fairfield, Hays, Lewistown
Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Cascade,
Grass Range, Dutton, Great Falls, Fort Benton, Lewistown,
Chinook, Harlem, Big Sandy, and Belt
223 AM MST Thu Feb 10 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Cascade, Fergus, Blaine, Chouteau, Eastern Teton and Hill 
  Counties.

* WHEN...From 9 AM this morning to 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ009-010-048-110300-
/O.CON.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
223 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph with gusts up to 70 mph. Gusts up 
  to 85 mph possible closer to the Rocky Mountain Front.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ044>046-110300-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Toole-Liberty-Eastern Pondera-
Including the following locations: Brady, Shelby, Whitlash,
Chester, Conrad, and Sunburst
223 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 
PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Eastern Pondera, Liberty and Toole Counties.

* WHEN...From 9 AM this morning to 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ050-110300-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Judith Basin-
Including the following locations: Raynesford, Stanford, and
Hobson
223 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 
PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected.

* WHERE...Judith Basin County.

* WHEN...From 9 AM this morning to 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SC
856 
WWUS75 KTFX 101556
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
856 AM MST Thu Feb 10 2022

MTZ009-010-048-110300-
/O.CON.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky
Mountain Front-
Including the following locations: Marias Pass, Bynum, Choteau,
Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank
856 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 80 mph.

* WHERE...The Rocky Mountain Front, including all of Glacier County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ011>013-047-049-051-110300-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Hill-Cascade-Chouteau-Blaine-Eastern Teton-Fergus-
Including the following locations: Fairfield, Hays, Lewistown
Divide, Carter, Rudyard, Rocky Boy, Havre, Winifred, Cascade,
Grass Range, Dutton, Great Falls, Fort Benton, Lewistown,
Chinook, Harlem, Big Sandy, and Belt
856 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph, with gusts up to 60 mph.

* WHERE...Cascade, Fergus, Blaine, Chouteau, Eastern Teton and Hill 
  Counties.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ044>046-110300-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Toole-Liberty-Eastern Pondera-
Including the following locations: Brady, Shelby, Whitlash,
Chester, Conrad, and Sunburst
856 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 35 to 45 mph, with gusts up to 75 mph.

* WHERE...Eastern Pondera, Liberty and Toole Counties.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ050-110300-
/O.CON.KTFX.HW.W.0011.220210T1600Z-220211T0300Z/
Judith Basin-
Including the following locations: Raynesford, Stanford, and
Hobson
856 AM MST Thu Feb 10 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph, with gusts up to 65 mph.

* WHERE...Judith Basin County.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...High winds may move loose debris. Travel could be 
  difficult, especially for high profile vehicles. Blowing dust 
  could significantly reduce visibility at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Moldan
433 
WWUS75 KTFX 110248
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
748 PM MST Thu Feb 10 2022

MTZ009>013-044>051-110400-
/O.EXP.KTFX.HW.W.0011.000000T0000Z-220211T0300Z/
Northern Rocky Mountain Front-Eastern Glacier-Hill-Cascade-
Chouteau-Toole-Liberty-Eastern Pondera-Blaine-Southern Rocky
Mountain Front-Eastern Teton-Judith Basin-Fergus-
Including the following locations: Fairfield, Rocky Boy, Shelby,
Havre, Cut Bank, Raynesford, Sunburst, Marias Pass, Choteau,
Logan Pass, Great Falls, Lewistown, Hays, Brady, Stanford,
Browning, Rudyard, Bynum, Augusta, Cascade, Grass Range,
Lewistown Divide, Dutton, Chester, Chinook, Conrad, Big Sandy,
Harlem, Carter, Heart Butte, Whitlash, Winifred, Fort Benton,
Hobson, and Belt
748 PM MST Thu Feb 10 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

The threat has ended.

$$

Pierce

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Feb 8, 10:50 PM MST, 4 hours 1 minute earlier.

Area forecast discussion, Feb 8, 10:50 PM MST, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Great Falls MT
1050 PM MST Tue Feb 8 2022

...Aviation Section Updated...

.SYNOPSIS...

Breezy to gusty winds are forecast to continue through, Thursday.
A warming trend is expected for the same period. Dry conditions
are favored across the region, today, while some mountains receive
isolated precipitation that begins late this evening and continues
into tomorrow.

&&

.UPDATE...

Overall forecast is in pretty good shape. However, I noticed that
winds along the Rocky Mountain Front have been blowing stronger
than previously advertised. Have therefore gone ahead and bumped
winds up about 5 to 15 mph in the windier areas, and by 5 to 10
mph in other locations. No further updates are anticipated for the
remainder of this evening. mpj

&&

.AVIATION...
1050 PM MST Tue Feb 8 2022 (09/06Z TAF period)

Gusty surface winds across the plains and mainly mountain
precipitation are the main concerns of this TAF period.

A gusty west to southwest surface wind will persist over the next 24
hours on the plains. Mountain wave turbulence will be likely, with
low-level wind shear possible. Otherwise, mainly mountain
precipitation will be around, obscuring mountains and bringing low
VFR conditions to terminals in Southwest Montana. -AM

Refer to weather.gov/zlc for more detailed regional aviation weather
and hazard information.

&&

.PREV DISCUSSION...
/ISSUED 415 PM MST Tue Feb 8 2022/

Today through Thursday afternoon...A closed upper level area of
higher heights is located over the Pacific Ocean, off of the
coast of Northern California. The attending ridge builds along The
Canadian west coast, even as the upper level ridge moves
eastward. With an upper level closed area of lower heights located
over Alaska, and an upper level closed area of lower heights
located over The Hudson Bay, the height gradient is squeezed, and
gusty winds, strong at times, are expected to continue through
Thursday. A High Wind Watch remains in effect. Please, see details
below. Mountain showers begin this evening and continue
intermittently into tomorrow. Lower elevations receive very little
moisture, if any, as most moisture falls as virga. Compliments of
downsloping winds, a warming trend continues through Thursday
afternoon.

Thursday night through Friday...A surface cold front enters the
region from the north and slides southeastward across The Treasure
State. Temperatures cool behind the front. Most low elevation
areas are forecast to receive less than an inch of snowfall.

Saturday and Sunday...A dominant upper level ridge favors a
warming trend through the weekend, with mostly dry conditions, and
periods of breezy to gusty winds.

Monday and Tuesday...Forecast model solutions are in fairly
descent agreement allowing the next upper level trof to enter the
region. Expect cooling temperatures, and widespread precipitation.
- Fogleman

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  32  50  35  55 /  10  10   0   0
CTB  31  48  34  50 /   0   0   0   0
HLN  31  46  32  52 /  10  10   0   0
BZN  22  42  23  48 /  20  20  10   0
WYS   8  34  14  34 /  30  20   0   0
DLN  26  44  27  48 /  10  10   0   0
HVR  31  48  34  56 /   0   0   0   0
LWT  29  45  32  54 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from Wednesday evening through Thursday evening
Eastern Glacier...Eastern Pondera...Liberty...Northern Rocky
Mountain Front...Southern Rocky Mountain Front...Toole.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 2:51 AM MSTHigh Wind WatchTFX11 hr

Nearby

High Wind Warnings in Montana, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.